Alert archive / Mississippi / Flash Flood Warnings in 2023

Flash Flood Warning 22, NWS Jackson, MS

June 17, 2023Jasper County, Jones County, Smith County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 17, 2023, 4:01 PM CDT for Jasper County, Jones County, Smith County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2023, 4:01 PM CDT (21:01 UTC)
Expired
Jun 17, 2023, 7:00 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, MS, Jones County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 4:27 PM CDTFLASH FLOOD1 W Glade, MSFlooding reported on Dome House rd in the Glade community.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2534 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

063 
WGUS54 KJAN 172101
FFWJAN
MSC061-067-129-180000-
/O.NEW.KJAN.FF.W.0022.230617T2101Z-230618T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
401 PM CDT Sat Jun 17 2023

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Southeastern Smith County in central Mississippi...
  Southwestern Jasper County in east central Mississippi...
  Northern Jones County in southeastern Mississippi...

* Until 700 PM CDT.

* At 401 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Laurel, Soso, Moss, Tuckers Crossing, Mill Creek and Stringer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3184 8941 3193 8931 3172 8894 3168 8894
      3165 8894 3164 8894 3163 8894 3162 8894
      3159 8894 3152 8894 3150 8894 3148 8894
      3147 8894 3164 8920

FLASH FLOOD...RADAR INDICATED

$$

LP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:31 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 17, 3:31 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
331 PM CDT Sat Jun 17 2023

...New DISCUSSION...

.MESOSCALE UPDATE...
Issued at 120 PM CDT Sat Jun 17 2023

VFR conditions are prevailing this afternoon and some scattered
thunderstorms have developed south of a stalled frontal boundary
and could carry the threat for stronger winds and hail. A strong
line of storms is forecast to impact the area tomorrow morning and
with this line, damaging winds are likely. IFR and even LIFR
conditions due to low ceilings are also possible in the wake of
the line and scattered thunderstorms will likely linger through
the remainder of the period.

&&

.DISCUSSION...
Issued at 330 PM CDT Sat Jun 17 2023

Overview...

An unsettled pattern persists and we will likely see much of the
same activity we have observed the past few days as an upper ridge
over Texas is helping to steer embedded disturbances towards our
area. This will support multiple rounds of storms daily and should
continue through at least the remainder of the short term period.
Additionally, a stalled frontal boundary is serving as a secondary
focus for storms along and south of I-20 where there exists greater
instability and strong return flow. The unsettled weather should
begin to diminish by Monday as an upper low will turn flow northerly
and drier air wraps around the backside. Models are in good
agreement that a rex block forms next week and should keep the upper
low around.

Tonight and tomorrow...

Severe thunderstorms are ongoing south of I-20 along a stalled
frontal boundary, aided by strong instability (5000+ j/kg as
depicted by mesoanalysis) and strong deep layer shear of around 50
kts. These storms are capable of damaging wind gusts and large hail
and will likely continue over the next several hours as they push
southeastward along the boundary. These storms should taper off
after sunset with diminishing diurnal heating.

The main concern in the short term will be the potential for two
MCSs that will sweep across the area overnight and into early
tomorrow morning. There is some uncertainty amongst CAMs regarding
exact positioning of these MCSs however, general agreement on very
strong convective parameters with vertical totals 29-31, midlevel
lapse rates 7-8 c/km, SBCAPE 3000+j/kg, and deep layer shear 50-60
kts. Given this, widespread impacts are likely and could
exacerbate current issues with power outages. This is especially
concerning amidst heat indices of 105-110, these are likely to
continue over the next several days.

Sunday night through next weekend...

Much of the same convective parameters will persist into the Sunday
night time frame with yet another round of severe storms possible
along a similar NW/SE corridor. These storms will likely have
similar potential for damaging winds and large hail given convective
parameters and persistent deep layer shear.

Looking ahead to early next week, the pattern finally shows signs of
letting up as an upper low pressure system makes its way across the
upper midwest and Tennessee. This places us on the dry side of the
low with dry air wrapping around the backside. Given climatology for
this time of year, it will be difficult to maintain any sort of dry
airmass, however this should be a reprieve from the current
unsettled pattern and will likely decrease rain and storm
chances. Additionally, deep layer shear should weaken amidst more
stagnant flow aloft and should return to more seasonal norms./SAS/

&&

.AVIATION...
(12Z TAFS)
Issued at 640 AM CDT Sat Jun 17 2023

A mix of VFR to IFR flight categories are being observed at area
TAF sites this morning due to patchy low ceilings and/or fog. Both
will quickly begin to erode after sunrise, with a return to VFR
categories forecast areawide for much of the day. Scattered
convection is possible this afternoon, particularly across East
and Southeast Mississippi. This could briefly result in categories
falling to MVFR/IFR categories where observed. Another complex of
potentially severe storms is currently forecast to impact the
area late tonight into early Sunday morning, generally between the
07- 12Z. Damaging wind gusts of 61 knots and quarter to golf ball
size hail will be possible, and a brief tornado cannot be ruled
out as well. Nearly continuous lightning strikes and heavy
downpours are likely as well. Winds today will vary from the west
and north between 5-8 knots. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  91  70  90 /  80  70  70  50
Meridian      70  88  70  90 /  30  80  80  70
Vicksburg     73  92  71  91 /  70  60  70  20
Hattiesburg   72  92  74  94 /  20  60  40  70
Natchez       73  94  73  93 /  40  50  40  30
Greenville    70  87  70  88 /  80  70  70  20
Greenwood     70  88  70  88 /  80  70  70  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ040>043-047>050-
     053>056-059>066-072>074.

LA...Heat Advisory until 8 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...None.
&&

SAS20/SAS20/SAS20
Hazardous weather outlook, Jun 17, 4:48 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
448 AM CDT Sat Jun 17 2023

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-032-034>038-
040>052-056>058-172200-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Choctaw-Washington-Humphreys-Holmes-Attala-Winston-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
448 AM CDT Sat Jun 17 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and northwest Mississippi.

.DAY ONE...Today and Tonight...

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds of 70 mph and quarter to golf ball size
hail.  A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Flooding is possible across portions of the outlook area Sunday
through Sunday night.

(https://www.weather.gov/images/jan/graphicast/4.png)

Severe storms are expected across the outlook area Sunday morning
through Sunday night.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible for portions of the
outlook area Monday into Monday evening.

(https://www.weather.gov/images/jan/graphicast/3.png)

Dangerous heat with maximum heat index values of 106 to
110 degrees is expected across portions of the outlook area
Sunday into Monday.

(https://www.weather.gov/images/jan/graphicast/5.png)

Dangerous heat with maximum heat index values near 105 degrees is
possible across portions of the outlook area Sunday into Monday.

(https://www.weather.gov/images/jan/graphicast/5.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Monday night.

MSZ029>031-033-039-172200-
Webster-Clay-Lowndes-Oktibbeha-Noxubee-
448 AM CDT Sat Jun 17 2023

This hazardous weather outlook is for portions of east central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...Today and Tonight...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and up to quarter size hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Flooding is possible across portions of the outlook area Sunday
through Sunday night.

(https://www.weather.gov/images/jan/graphicast/4.png)

Severe storms are expected across the outlook area Sunday morning
through Sunday night.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible for portions of the
outlook area Monday into Monday evening.

(https://www.weather.gov/images/jan/graphicast/3.png)

Dangerous heat with maximum heat index values of 106 to
110 degrees is expected across portions of the outlook area
Sunday into Monday.

(https://www.weather.gov/images/jan/graphicast/5.png)

Dangerous heat with maximum heat index values near 105 degrees is
possible across portions of the outlook area Sunday into Monday.

(https://www.weather.gov/images/jan/graphicast/5.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Monday night.

LAZ023-025-MSZ053>055-059-061>066-072>074-172200-
Franklin LA-Tensas-Claiborne-Copiah-Simpson-Jefferson-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
448 AM CDT Sat Jun 17 2023

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight...

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

DANGEROUS HEAT
THREAT...Limited
TIMING...Today

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds of 70 mph and quarter to golf ball size
hail.  A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Caution is advised for possible dangerous heat as heat index
values peak near 105 degrees. Heat exhaustion will be possible
with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/5.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Flooding is possible across portions of the outlook area Sunday
through Sunday night.

(https://www.weather.gov/images/jan/graphicast/4.png)

Severe storms are expected across the outlook area Sunday morning
through Sunday night.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible for portions of the
outlook area Monday into Monday evening.

(https://www.weather.gov/images/jan/graphicast/3.png)

Dangerous heat with maximum heat index values of 106 to
110 degrees is expected across portions of the outlook area
Sunday into Monday.

(https://www.weather.gov/images/jan/graphicast/5.png)

Dangerous heat with maximum heat index values near 105 degrees is
possible across portions of the outlook area Sunday into Monday.

(https://www.weather.gov/images/jan/graphicast/5.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Monday night.

LAZ024-026-MSZ060-172200-
Catahoula-Concordia-Adams-
448 AM CDT Sat Jun 17 2023

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...Today and Tonight...

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

DANGEROUS HEAT
THREAT...Elevated
TIMING...Today

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds of 70 mph and quarter to golf ball size
hail.  A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Dangerous heat likely with peak heat index values ranging from
106 to 110 degrees. Heat exhaustion will be likely with outdoor
activity.

(https://www.weather.gov/images/jan/graphicast/5.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Flooding is possible across portions of the outlook area Sunday
through Sunday night.

(https://www.weather.gov/images/jan/graphicast/4.png)

Severe storms are expected across the outlook area Sunday morning
through Sunday night.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible for portions of the
outlook area Monday into Monday evening.

(https://www.weather.gov/images/jan/graphicast/3.png)

Dangerous heat with maximum heat index values of 106 to
110 degrees is expected across portions of the outlook area
Sunday into Monday.

(https://www.weather.gov/images/jan/graphicast/5.png)

Dangerous heat with maximum heat index values near 105 degrees is
possible across portions of the outlook area Sunday into Monday.

(https://www.weather.gov/images/jan/graphicast/5.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Monday night.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jun 17, 1:34 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
134 PM CDT Sat Jun 17 2023

MSZ054-055-063-064-171915-
Lawrence MS-Jefferson Davis MS-Copiah MS-Simpson MS-
134 PM CDT Sat Jun 17 2023

...A strong thunderstorm will impact portions of southwestern
Simpson, northern Lawrence, southeastern Copiah and northwestern
Jefferson Davis Counties through 215 PM CDT...

At 134 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rockport, or 14 miles southeast of Hazlehurst, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Shivers around 155 PM CDT.
  New Hebron around 200 PM CDT.
  Prentiss around 215 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and south central Mississippi.

&&

LAT...LON 3169 9025 3172 9025 3170 9026 3170 9028
      3187 9023 3180 8980 3156 8987
TIME...MOT...LOC 1834Z 286DEG 24KT 3177 9017

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

EC
Special weather statement, Jun 17, 2:22 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
222 PM CDT Sat Jun 17 2023

MSZ055-056-064>066-172015-
Smith MS-Jones MS-Jefferson Davis MS-Covington MS-Simpson MS-
222 PM CDT Sat Jun 17 2023

...A strong thunderstorm will impact portions of southeastern
Simpson, south central Smith, Covington, western Jones and
northeastern Jefferson Davis Counties through 315 PM CDT...

At 222 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collins, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Collins around 230 PM CDT.
  Seminary around 235 PM CDT.
  Hebron around 245 PM CDT.
  Ellisville and Moselle around 300 PM CDT.
  Laurel around 305 PM CDT.
  Tuckers Crossing around 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central, central and southeastern Mississippi.

&&

LAT...LON 3147 8959 3154 8961 3155 8962 3155 8963
      3156 8964 3162 8977 3184 8981 3184 8950
      3168 8906 3143 8915 3144 8931 3143 8931
TIME...MOT...LOC 1922Z 280DEG 32KT 3165 8962

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86
Local storm report, Jun 17, 3:17 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
317 PM CDT Sat Jun 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     Hail             Ferriday                31.63N 91.56W
06/17/2023  E0.88 inch       Concordia          LA   Public

&&

KP
Local storm report, Jun 17, 3:42 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
342 PM CDT Sat Jun 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     Tstm Wnd Dmg     2 E Pine Ridge          31.63N 91.31W
06/17/2023                   Adams              MS   Emergency Mngr

            Report of tree downed on intersection of
            airport rd and old Johnson rd.

&&

KP
Special weather statement, Jun 17, 3:43 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
343 PM CDT Sat Jun 17 2023

MSZ057-066-172145-
Jones MS-Jasper MS-
343 PM CDT Sat Jun 17 2023

...A strong thunderstorm will impact portions of southwestern Jasper
and eastern Jones Counties through 445 PM CDT...

At 343 PM CDT, Doppler radar was tracking a strong thunderstorm over
Soso, or 8 miles northwest of Laurel, moving southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Laurel around 400 PM CDT.
  Tuckers Crossing around 405 PM CDT.
  Mill Creek around 410 PM CDT.
  Ovett around 420 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central, southeastern and east central Mississippi.

&&

LAT...LON 3180 8932 3186 8931 3188 8929 3182 8894
      3143 8894 3143 8899
TIME...MOT...LOC 2043Z 313DEG 32KT 3178 8924

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86
Local storm report, Jun 17, 3:51 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
351 PM CDT Sat Jun 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     Hail             1 NNE Sibley            31.39N 91.39W
06/17/2023  E1.00 inch       Adams              MS   Emergency Mngr

            Marble sized hail reported.

&&

KP

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:10 PM CDTSpecial Weather StatementJANKemper35 min
Jun 16, 7:26 PM CDTSevere Thunderstorm WarningJANBolivar64 min
Jun 16, 7:31 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee38 min
Jun 16, 8:02 PM CDTSevere Thunderstorm Warning Considerable damage threatJANLeflore, Sunflower58 min
Jun 16, 8:05 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo70 min
Jun 16, 8:23 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton50 min
Jun 16, 8:56 PM CDTSevere Thunderstorm Warning Considerable damage threatJANHolmes, Humphreys, Leflore42 min
Jun 16, 8:59 PM CDTSpecial Weather StatementJANClarke, Jasper46 min
Jun 16, 9:06 PM CDTSevere Thunderstorm Warning Destructive damage threatJANMadison, Yazoo39 min
Jun 16, 9:24 PM CDTSevere Thunderstorm WarningJANClarke, Jasper66 min
Jun 16, 9:32 PM CDTSevere Thunderstorm Warning Destructive damage threatJANAttala, Holmes, Madison, Yazoo43 min
Jun 16, 9:37 PM CDTSevere Thunderstorm Warning Considerable damage threatJANRankin68 min
Jun 16, 10:00 PM CDTSpecial Weather StatementJANMadison30 min
Jun 16, 10:12 PM CDTSevere Thunderstorm Warning Considerable damage threatJANCovington, Jefferson Davis, Lawrence, Rankin, Simpson, Smith63 min
Jun 16, 10:24 PM CDTSpecial Weather StatementJANJones51 min
Jun 16, 11:01 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis59 min
Jun 16, 11:18 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion87 min
Jun 17, 12:47 AM CDTSpecial Weather StatementJANLamar28 min
Jun 17, 10:23 AM CDTHeat AdvisoryJANAdams, Claiborne, Copiah, Covington, Forrest, Franklin and 17 more10 hr
Jun 17, 12:48 PM CDTSpecial Weather StatementJANJones42 min
Jun 17, 12:53 PM CDTSevere Thunderstorm WarningJANJones52 min
Jun 17, 1:31 PM CDTSpecial Weather StatementJANClarke44 min
Jun 17, 1:34 PM CDTSpecial Weather StatementJANLawrence41 min
Jun 17, 1:41 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson49 min
Jun 17, 1:43 PM CDTSevere Thunderstorm WarningJANScott62 min
Jun 17, 1:51 PM CDTSevere Thunderstorm WarningJANClarke39 min
Jun 17, 2:19 PM CDTSevere Thunderstorm WarningJANAdams, Franklin56 min
Jun 17, 2:22 PM CDTSpecial Weather StatementJANCovington, Jones53 min
Jun 17, 2:33 PM CDTSevere Thunderstorm WarningJANJasper, Smith57 min
Jun 17, 2:49 PM CDTSevere Thunderstorm WarningJANCovington, Jones56 min
Jun 17, 3:43 PM CDTSpecial Weather StatementJANJones62 min
Jun 17, 5:13 PM CDTSpecial Weather StatementJANCovington, Jones32 min
Jun 17, 5:57 PM CDTSpecial Weather StatementJANCovington63 min
Jun 17, 6:25 PM CDTSevere Thunderstorm WarningJANAdams50 min

Nearby

Flash Flood Warnings in Mississippi, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.